Dimension of measures invariant with respect to the Ważewska partial differential equation. (English) Zbl 1036.35054

Summary: We study asymptotic properties of a nonlinear first-order partial differential equation which describes the reproduction of blood cells. This equation under conditions proposed by Ważewska generates a semigroup of transformations with highly chaotic behaviour of trajectories. We show that this semigroup has invariant measures with arbitrary large dimension.


35F25 Initial value problems for nonlinear first-order PDEs
35B40 Asymptotic behavior of solutions to PDEs
92C37 Cell biology
Full Text: DOI


[1] Auslander, J.; Yorke, J., Intervals maps, factor of maps and chaos, Tôhoku Math. J., 32, 177-188 (1980) · Zbl 0448.54040
[2] Barnsley, M. F., Fractals Everywhere (1988), Academic Press: Academic Press New York · Zbl 0691.58001
[3] Brunovský, P., Notes on chaos in the cell population partial differential equation, Nonlinear Anal. TMA, 7, 167-176 (1983) · Zbl 0523.35017
[4] Foias, C., Statistical study of Navier-Stokes equations, II, Rend. Sem. Mat. Univ. Padova, 49, 9-123 (1973) · Zbl 0283.76018
[5] Hengartner, W.; Theodorescu, R., Concentration Function (1973), Academic Press: Academic Press New York, London · Zbl 0323.60015
[6] Lasota, A., Stable and chaotic solutions of a first order partial differential equation, Nonlinear Anal. TMA, 5, 1181-1193 (1981) · Zbl 0523.35015
[7] Lasota, A.; Mackey, M.; Ważewska-Czyżewska, M., Minimizing therapeutically induced anemia, J. Math. Biol., 13, 149-158 (1981) · Zbl 0473.92003
[8] Lasota, A.; Myjak, J., On a dimension of measures, Bull. Polish Acad. Math., 50, 221-235 (2002) · Zbl 1020.28004
[9] Prodi, G., Teoremi Ergodici per le Equazioni della Idrodinamica (1960), C.I.M.E: C.I.M.E Roma · Zbl 0117.10504
[10] Rudnicki, R., Invariant measures for the flow of a first order partial differential equation, Ergodic Theory Dynamical Systems, 5, 427-443 (1985) · Zbl 0566.28013
[11] Rudnicki, R., Strong ergodic properties of a first-order partial differential equation, J. Math. Anal. Appl., 133, 14-26 (1988) · Zbl 0673.35012
[12] Ważewska-Czyżewska, M., Erythrokinetics, Radioisotopics Methods of Investigation and Mathematical Approach (1981), Polish Medical Publishers: Polish Medical Publishers Warsaw
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.